Long term effects on brain

Discussion in 'After Effects' started by Denikin, Dec 13, 2008.

Thread Status:
Not open for further replies.
  1. Denikin

    Denikin Well-Known Member

    Hi... I have recenntly done an OD, and I would know if there are long term effects on the brain. Haven't found anything on the internet...
    Last edited by a moderator: Dec 13, 2008
  2. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    You need to see a doctor to be sure. Btw, you aren't allowed to say on the forums what you overdosed with. :hug:
  3. Capnomancy

    Capnomancy Well-Known Member

    Had similar thoughts myself. I'd guess it all depend on what one takes, but I get the feeling it's bound to mess with the chemical balance in ones head sooner or later. I personally find that it, over the years, makes one very neutral in an emotional sence. Numbness is a word that springs to mind.
  4. stinkymouse

    stinkymouse Well-Known Member

    When i od i couldnt walk for about a week without the aid of a stick....that was in Feb 08,and my brain has been the same since.....after that week i was walking normally again...
  5. gentlelady

    gentlelady Staff Alumni

    You can never be sure of the long term effects something may have. It may seem fine and years later appear. Each person reacts differently. A visit to your gp is the best bet to find out.
  6. Lovecraft

    Lovecraft Well-Known Member

    It's all dependent on what drug, how much, what other meds you're on, your physiology, and more. Even doctors could only give an educated guess.
  7. jameslyons

    jameslyons Well-Known Member

    It's usually the organs (especially the liver) that feel the effect of the OD. Go to a doctor, good luck.

  8. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    My brother tried h**ging himself and I found him and cut him down. The family swears it is the reason he is so mean especially when he is drinking. He also makes up shit that isn't true. He tells his friends that it was me who h**g myself. And he also swears when I got out of the marines that I had to go in to rehab because I was addicted to heroin. I have never done heroin in my life, and I have never been to drug rehab. So yes I think it has it's drawbacks as far as brain damage.~Joseph~
  9. Adhara

    Adhara Member

    I tried one with OD and had no side-effects (and I had 8 pills when 1 was the maximum). The doctor told me that was because 'luckily' I was over-resistant to that drug. I can't try again for my mother has all the medicines hidden.
  10. soliloquise

    soliloquise Well-Known Member

    what pill?
  11. Adhara

    Adhara Member

    Idalprem (lorazepam 5mg).
  12. HappyAZaClaM

    HappyAZaClaM Guest

    right. also known as Ativan.

    well, I aint no doctor, but I'm losin me patience. ha ha ha ha.. :)

    OD as in over dose? hmmm, well, you're alive. I would guess that
    nothing all that drastic happened to your brain or any other organs.

    how do you feel? anything not workin anymore? or is it all
    pretty ok? I'd say long term effects are not a big deal.

    ya might wanna consider that benzos can cause coma and all the
    associated related bugaboos if ya take too many. don't take a handful
    of em and you'll be ok. what's it for, anxiety right?

    panic attack, anxiety etc..usually associated with benzos.

    too much of anything aint good for anyone. easy does it then, right?
  13. Adhara

    Adhara Member

    Yes, I know. Right now, I'm only having problems with my short-term memory, the doctor says it could have been much worse. I take it for anxiety and when I'm hurting myself, but that time I really wanted an end to all. Right now, my mother won't let me near anything that can poison me, she'll give me the medicines for the day every morning.
  14. d-pressed

    d-pressed Well-Known Member

    Hi there,

    I'm sorry to hear about your overdose.

    Obviously there isn't much research, or at least conclusive research that has been done into the effects of overdoses on the brain. In very rare cases overdoses in a SSRI drug (i.e. one of the groups of antidepressants) can cause seratonin syndrome. What you took is in the benzo-diazepine group of drugs (I have taken an OD of lorazepam in the past also) so anything quite as bad is unlikely. It is unsurprising however that you'd feel poorly for a couple of days - as you know this group of drugs depresses the central nervous system to control anxiety, and even seizures in epileptics. Hence it knocks you out. Also if you've been using it a long time there is the possibility of withdrawal symptoms.

    I hope you've been able to talk to someone about how you feel.

    Take care.
  15. wheresmysheep

    wheresmysheep Staff Alumni

    like everyone has said, it depends on what drugs, how much, your own bodys reaction etc. best bet is to see a doc.

    my last over dose i took over 12,000mg of a drug and i had very little effects imo
    my organs are fine, i was in not much pain really looking back, bit uncomfortable, but not too bad.
    really only way to know is to get a check up.
    i hope your ok hun :hug:
  16. Adhara

    Adhara Member

    Yeah... the problem is, I don't know you, but when I want to end with everyting, I don't stop to see which medicament am I going to have an overdose. My last one wouldn't have been detected by my parents, but she found the empty pill box.
  17. d-pressed

    d-pressed Well-Known Member

    I'm not sure I understand you. Can you clarify why you want information about the potential damage this overdose may have done?

    Also, you say you that you didn't stop to see what drug would kill you before you took the overdose. That doesn't make your attempt any less significant, but it does suggest that something inside you still has the will to live - although that's going to be difficult to see right now. Don't see it as a fault, but as a cry for help, which is in fact what most overdoses are - a relative few are calculated and successfully carried out. Are you seeing a therapist or counsellor?
  18. Adhara

    Adhara Member

    Yes, I'm seeing a psychiatrist every 15 days.

    Hum... hadn't look at it the way you put it, like if something inside me still wanted to live. I'll thienk about it. And I'm am curious about the potential damage that might have been done because my short-term memory is failing miserably.
  19. Denikin

    Denikin Well-Known Member

    Seriously, 40 mg Ativan is good enough for some very good sleeping, and you should probably lose some memories form the day in question, according to my experiences, unless you took something else with it.

    As for whyt I was talking about in the first place it was 40 Benadryl and some alcool, I think. More of an ololololol than an actual suicide attempt (as I don 't wnat to die).
Thread Status:
Not open for further replies.